Red man syndrome during administration of prophylactic antibiotic against infective endocarditis

Ngeow, Wei Cheong and Chai, W.L. and Moody, A.B. (2000) Red man syndrome during administration of prophylactic antibiotic against infective endocarditis. Journal of the Irish Dental Association, 46 (3). pp. 92-94. ISSN 00211133 (ISSN)

[img]
Preview
PDF
Red_Man_Syndrome_During_Administration_of_Prophylactic_Antibiotic_Against_Infective_Endocarditis.pdf

Download (30kB)
Official URL: http://www.scopus.com/inward/record.url?eid=2-s2.0...

Abstract

Red man syndrome (RMS) is the occurrence flushing, pruritus, chest pain, muscle spasm or hypotension during vancomycin infusion. It usually happens as a result of rapid infusion of the drug but may also occur after slow administration. The frequency and severity of this phenomenon diminish with repeated administration of vancomycin. A case is presented whereby RMS occurred while prophylactic antibiotic against infective endocarditis was administered.

Item Type: Article
Additional Information: Cited By (since 1996): 4 Export Date: 7 March 2012 Source: Scopus PubMed ID: 11323942 Language of Original Document: English Correspondence Address: Ngeow, W.C. Chemicals/CAS: Anti-Bacterial Agents; Vancomycin, 1404-90-6
Uncontrolled Keywords: Antiinfective agent vancomycin antibiotic prophylaxis article bacterial endocarditis case report chemically induced disorder drug hypersensitivity fever flushing human intravenous drug administration male middle aged odontogenic cyst pruritus syndrome Anti-Bacterial Agents Endocarditis, Bacterial Humans Infusions, Intravenous Radicular Cyst
Subjects: R Medicine
R Medicine > R Medicine (General)
R Medicine > RK Dentistry
Divisions: Faculty of Dentistry > Dept of Oral & Maxillofacial Surgery
Depositing User: Dr Wei Cheong Ngeow
Date Deposited: 27 Mar 2012 02:03
Last Modified: 27 Sep 2019 08:46
URI: http://eprints.um.edu.my/id/eprint/2970

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year